Alert archive / Virginia / Flash Flood Warnings in 2009

Flash Flood Warning 70, NWS Blacksburg, VA

July 20, 2009Floyd County, Franklin County, Patrick County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 20, 2009, 6:47 AM EDT for Floyd County, Franklin County, Patrick County, Virginia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2009, 6:47 AM EDT (10:47 UTC)
Expired
Jul 20, 2009, 11:53 AM EDT
In force
5 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Floyd County, VA, Franklin County, VA, Patrick County, VA

The radar

The Roanoke radar (KFCX), 15 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 10.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2009-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 160 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2009-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
160 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 201047
FFWRNK
VAC063-067-141-201645-
/O.NEW.KRNK.FF.W.0070.090720T1047Z-090720T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
647 AM EDT MON JUL 20 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA
  EASTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA
  WESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA

* UNTIL 1245 PM EDT.

* AT 641 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ENDICOTT...
  CALLAWAY...COPPER HILL AND CHECK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3670 8040 3712 8018 3711 8015 3713 8014
      3712 8013 3715 8010 3718 8002 3711 7994
      3678 8007 3677 8009 3675 8008 3668 8011

$$

AMS
2 follow-up statements
000 
WGUS71 KRNK 201241
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
841 AM EDT MON JUL 20 2009

VAC063-067-141-201645-
/O.CON.KRNK.FF.W.0070.000000T0000Z-090720T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PATRICK VA-FLOYD VA-FRANKLIN VA-
841 AM EDT MON JUL 20 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT FOR
WESTERN FRANKLIN...EASTERN FLOYD AND NORTHEASTERN PATRICK COUNTIES...

AT 838 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE ANOTHER THUNDERSTORM PRODUCING VERY HEAVY RAIN MOVING INTO 
THE WARNED AREA FROM THE SOUTH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CALLAWAY...
BOONES MILL...COPPER HILL AND CHECK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF AN INCH TO AN INCH AND A HALF ARE 
POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3670 8040 3712 8018 3711 8015 3713 8014
      3712 8013 3715 8010 3718 8002 3711 7994
      3678 8007 3677 8009 3675 8008 3668 8011

$$

RCS
000 
WGUS71 KRNK 201553
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1153 AM EDT MON JUL 20 2009

VAC063-067-141-201601-
/O.CAN.KRNK.FF.W.0070.000000T0000Z-090720T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PATRICK VA-FLOYD VA-FRANKLIN VA-
1153 AM EDT MON JUL 20 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN FRANKLIN...
EASTERN FLOYD AND NORTHEASTERN PATRICK COUNTIES...

FLOODING HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED.

LAT...LON 3670 8040 3712 8018 3711 8015 3713 8014
      3712 8013 3715 8010 3718 8002 3711 7994
      3678 8007 3677 8009 3675 8008 3668 8011

$$

RCS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 5:39 AM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 20, 5:39 AM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
539 AM EDT MON JUL 20 2009

.SYNOPSIS...
A SLOW MOVING UPPER DISTURBANCE ALONG THE WILL REMAIN IN THE
TENNESSEE AND OHIO VALLEY TODAY AND TOMORROW. A STATIONARY FRONT
WILL REMAIN ALONG THE ATLANTIC COAST THROUGH MIDWEEK...BEFORE
WASHING OUT. WEAK HIGH PRESSURE SETTLES ACROSS THE MIDDLE ATLANTIC
FOR THE REMAINDER OF THE WORK WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
00Z SOUNDINGS STARTED OUT WITH A DEEP LAYER OF DRY AIR AT MID
LEVELS. BUT EVEN THOUGH BUFKIT IS SHOWING THE AIRMASS SHOULD NOT BE
SATURATED YET...OBVIOUSLY THE COLUMN HAS MOISTENED ENOUGH FOR
SHOWERS. MSAS ANALYSIS IS SHOWING LIFTED INDEX VALUES INCREASING
OVER MUCH OF THE COUNTY WARNING AREA AND TO THE WEST...BUT STILL HAS
AN AXIS OF MORE UNSTABLE AIR INTO CENTRAL AND SOUTHEAST VIRGINIA.
EXPECT THE PRECIPITATION IN THAT REGION TO HOLD TOGETHER WELL
THROUGH BUCKINGHAM COUNTY.

CLUSTER OF SHOWERS AND THUNDERSTORMS MOVING OUT OF NORTHWEST NORTH
CAROLINA AND ALONG THE SOUTHERN BLUE RIDGE AT ABOUT 25 KNOTS.
HAVE EXPANDED THE CHANCE OF RAIN NORTH OF THE PRECIPITATION
THROUGH 12Z THIS MORNING.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
STRONG SHORT WAVE HAS DUG INTO THE TENNESSEE VALLEY AND IS ROUNDING
THE BASED OF THE DEEP TROF AT 06Z. MODELS HAVE THE SHORT WAVE
SLIGHTLY FILLING AND MOVING NORTHEAST THE NEXT 24 HOURS. NO
SIGNIFICANT PRESSURE FALLS AT THE SURFACE DESPITE THE BAROCLINIC
LEAF SEEN DEVELOPING ON THE SATELLITE LOOPS. BUT COASTAL TROF
SHARPENS DURING THAT TIME FRAME AND WITH A SURFACE HIGH OVER NEW
YORK AND PRECIPITATION BECOMING MORE WIDESPREAD...FAIRLY STRONG
INSITU/CLASSIC TYPE WEDGE FOR THIS TIME OF YEAR WILL FORM AND HOLD
THROUGH TONIGHT. BY 12Z TUESDAY THE STRONGEST ISENTROPIC LIFT AND
BEST INFLOW OFF THE ATLANTIC HAS SHIFTED NORTH OF THE COUNTY WARNING
AREA BUT BEFORE THEN RAINFALL AMOUNTS...ESPECIALLY BETWEEN 18Z TODAY
AND 06Z TONIGHT...WILL BE ENHANCES ALONG AND EAST OF THE BLUE RIDGE.

WILL BE INCREASING THE PROBABILITY OF RAIN FOR MOST OF THE FORECAST
AREA TODAY AND TONIGHT. WILL BE LOWERING MAXIMUM TEMPERATURES
TODAY...CLOSER TO OR SLIGHTLY BELOW MAV GUIDANCE. LITTLE ADJUSTMENT
PLANNED FOR LOWS TONIGHT.

EASTERLY FLOW PROVIDING LLVL MOISTURE WILL COMBINE WITH
RELATIVELY COOL AIR ALOFT...THANKS TO THE UPPER DISTURBANCE IN THE
OHIO VALLEY...TO PRODUCE MORE SHOWERS AND STORMS ON TUESDAY. AS A
THUMB RIDGE BUILDS INTO SE CANADA...THIS FEATURE WILL BE GONE BY
WEDNESDAY. THE RESULTING WAA ALOFT/SOUTHERLY WINDS MAY KEEP
DEVELOPMENT ON WEDNESDAY LESS THAN THE MONDAY/TUESDAY
TIMEFRAME...BUT THE CHC OF SHWS AND A FEW STORMS REMAINS.
NEGATIVELY TILTED TROUGH THROUGH THE UPPER MIDWEST ALLOWS MORE
UPPER AIR DISTURBANCES TO ARRIVE ACROSS THE WESTERN HALF OF THE
CWA THROUGH THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
MODELS LAST WEEK WERE TRYING TO EDGE AN UPPER LEVEL RIDGE INTO THE
SOUTHEAST CONUS FROM THE WESTERN ATLANTIC. IT APPEARS NOW...THAT
THIS RIDGE WILL REMAIN TO THE EAST WITH ANOTHER TROUGH MOVING ACROSS
THE MID WEST. THIS TROUGH WILL PUSH THE SURFACE RIDGE OVER THE AREA
TO THE EAST WITH A RETURN OF SOUTHWESTERLY FLOW ON WEDNESDAY. A WAVE
ASSOCIATED WITH THIS TROUGH WILL BRING SHOWERS BACK INTO THE REGION
ON THURSDAY. ANOTHER INSITU WEDGE COULD FORM OVER THE AREA WITH A
SECONDARY LOW FORMING OVER THE SOUTHEAST USA LATE IN THE WEEK. THIS
WILL KEEP THE AREA WET/DAMP INTO FRIDAY NIGHT. A FRONT MOVING INTO
THE OHIO VALLEY ON SATURDAY MAY KICK THIS LIGHT PRECIP TO THE
EAST...THEN IT IS BACK TO A MORE SUMMER-LIKE PATTERN OF AFTERNOON
SHOWERS AND THUNDERSTORMS UNTIL THE FRONT PASSES TO THE EAST EARLY
NEXT WEEK.

TEMPERATURES WILL MODERATE BACK TOWARDS NORMAL BY NEXT WEEKEND.
UNTIL THEN...EXPECTED TEMPERATURES TO RUN 5-10F BELOW NORMAL.

&&

.AVIATION /10Z MONDAY THROUGH FRIDAY/...
SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING NORTH THROUGH NORTH
CAROLINA AND VIRGINIA ONT HE EAST SIDE OF A DEEP UPPER TROF.
EXPECT THE SHOWERS IN SOUTHEAST WEST VIRGINIA TO MOVE OUT OF THE
REGION BY 08Z. THE SHOWERS IN NORTHWEST NORTH CAROLINA ARE MOVING
INTO MORE STABLE AIR SO THEY ARE EXPECTED TO DISSIPATE BY 08Z. THE
SHOWERS AND THUNDERSTORMS IN NORTH CENTRAL NORTH CAROLINA ARE
EXPECTED TO TRACK TOWARD WASHINGTON D.C. ALONG AN AXIS OF UNSTABLE
AIR. THIS WOULD KEEP THEM EAST OF LYH AND DAN.

CUT OUT THE MVFR FOG IN ALL BUT LWB FOR THE REST OF THE NIGHT
SINCE CLOUD COVER IS PREVENTING TEMPERATURES FROM DROPPING MUCH
MORE BEFORE 12Z.

EAST TO SOUTHEAST FLOW CONTINUES INTO FRIDAY...SO EXPECT A CHANCE
OF SHOWERS EVERYDAY...WITH POTENTIAL FOR LOWER CIGS/VSBYS ALONG
AND EAST OF THE BLUE RIDGE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KM/WP
NEAR TERM...AMS
SHORT TERM...AMS/KM
LONG TERM...RCS
AVIATION...AMS/WP
Hazardous weather outlook, Jul 20, 6:34 AM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
634 AM EDT MON JUL 20 2009

NCZ001>004-018>020-VAZ013>017-022>024-032>035-043-211045-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
634 AM EDT MON JUL 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER
EXPECT A PROLONGED PERIOD OF SHOWERS AND THUNDERSTORMS. THE THREAT
OF HEAVY RAIN AND POSSIBLY LOCALIZED FLOODING WILL INCREASE
THROUGHOUT THE DAY AND INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ007-009>012-018>020-044>047-058-059-WVZ042>045-211045-
ROCKINGHAM-CASWELL-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-CRAIG-
ALLEGHANY VA-BATH-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER-
634 AM EDT MON JUL 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 20, 4:47 AM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
447 AM EDT MON JUL 20 2009

NCZ003-004-VAZ014-017-032-033-200945-
FLOYD VA-FRANKLIN VA-MONTGOMERY VA-PATRICK VA-STOKES NC-SURRY NC-
447 AM EDT MON JUL 20 2009

...STRONG THUNDERSTORMS WILL AFFECT FLOYD...FRANKLIN...MONTGOMERY...
PATRICK...STOKES AND SURRY COUNTIES...

AT 443 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
EAST OF FLOYD TO KING...MOVING NORTH AT 10 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR BUFFALO RIDGE AROUND 450 AM...PILOT
MOUNTAIN AROUND 510 AM...CHECK AROUND 520 AM...AND COLLINSTOWN
AROUND 530 AM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3626 8051 3722 8035 3718 8018 3711 8017
      3713 8014 3712 8013 3716 8009 3713 7994
      3679 8005 3679 8007 3677 8009 3670 8008
      3625 8021

EXPERIMENTAL

AMS
Special weather statement, Jul 20, 6:00 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
600 AM EDT MON JUL 20 2009

NCZ003-004-020-VAZ014-016>018-022-023-032>034-043-201100-
BEDFORD VA-BOTETOURT VA-CARROLL VA-CRAIG VA-FLOYD VA-FRANKLIN VA-
HENRY VA-MONTGOMERY VA-PATRICK VA-ROANOKE VA-STOKES NC-SURRY NC-
YADKIN NC-
600 AM EDT MON JUL 20 2009

...STRONG THUNDERSTORMS WILL AFFECT BEDFORD...BOTETOURT...CARROLL...
CITY OF BEDFORD...CITY OF ROANOKE...CITY OF SALEM...CRAIG...FLOYD...
FRANKLIN...HENRY...MONTGOMERY...PATRICK...ROANOKE...STOKES...SURRY
AND YADKIN COUNTIES...

AT 559 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
SOUTH OF TROUTVILLE TO YADKINVILLE...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS.

THESE STORMS WILL BE NEAR NACE AROUND 615 AM...FINCASTLE AROUND 630
AM...SPRINGWOOD AROUND 645 AM AND STUART AROUND 700 AM.

STAY INSIDE AND AWAY FROM WINDOWS UNTIL THE STORMS PASS.

LAT...LON 3605 8088 3611 8088 3761 8016 3766 8002
      3758 7957 3754 7951 3755 7940 3625 8024
      3625 8045 3612 8044 3609 8050 3605 8050

EXPERIMENTAL

AMS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 4:47 AM EDTSpecial Weather StatementRNKFloyd, Patrick58 min
Jul 20, 6:00 AM EDTSpecial Weather StatementRNKBotetourt, Floyd, Franklin, Patrick, Roanoke, City of Roanoke and 1 more60 min
Jul 20, 7:30 AM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem30 min
Jul 20, 7:36 AM EDTFlash Flood WarningRNKBotetourt, Franklin, Roanoke, City of Roanoke, City of Salem4 hr
Jul 20, 8:24 AM EDTSpecial Weather StatementRNKBedford51 min
Jul 20, 9:27 AM EDTFlash Flood WatchRNKAlleghany, Amherst, Appomattox, Bath, Bedford, Bland and 29 more12 hr
Jul 20, 9:38 AM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington67 min
Jul 20, 10:45 AM EDTFlash Flood WarningRNKCarroll, Patrick6 hr
Jul 20, 10:58 AM EDTSpecial Weather StatementRNKAppomattox, Campbell, City of Lynchburg62 min
Jul 20, 11:27 AM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Campbell63 min
Jul 20, 12:23 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham52 min
Jul 20, 1:15 PM EDTAreal Flood AdvisoryRNKAppomattox, Campbell, Charlotte6 hr
Jul 20, 2:04 PM EDTSpecial Weather StatementRNKSmyth41 min

Nearby

Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.